A 12-year-old boy with insulin dependent diabetes mellitus, presented with acute myocardial infarction. Intracoronary thrombolysis with urokinase restored TIMI III flow in the culprit vessel. After stabilisation with medical therapy, unusual clinical findings in the form of cutaneous hyperpigmentation and hypertrichosis, affecting the lower extremities, were appreciated. These and other phenotypic features were consistent with H syndrome, a recently described autosomal recessive genodermatosis, and confirmed by mutation analysis. Despite being on optimal medical therapy for coronary artery disease, the patient presented 3 months thereafter, with unstable angina which was successfully managed with percutaneous coronary intervention. An unusual occurrence of coronary artery disease with accelerated atherosclerosis in a child with H syndrome is presented herein. Identification of further patients with this novel disorder will clarify the possible association, suggested here, with increased risk for coronary or other vascular events.
Statistics from Altmetric.com
Competing interests None.
Patient consent Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.